Bone Health
1,644 members567 posts

Don't know what to do!

I am supposed to be having Zolendronic Acid Infusion, but Don't feel as if I can cope with it. Six years ago was poisoned by a failed metal on metal hip implant which released chrome and cobalt into my blood, I have never been well since. I also have PMR and currently on 5mg Prednisolone, which has also played havoc with me. My ankles are hideously swollen and am due to have echocardiogram to rule out heart trouble.

I do not tolerate any medication well and am terrified of more side effects, but I have had four spinal fractures over the last 2 years and they say I will only get more.

I am sorely tempted to cancel this as I Don't feel as if I can cope with it, but my Husband says I am being unreasonable and should try and stop myself getting worse for my family.

I also have Kyphoscoliosis and have lost four inches in height and have a very large hump on my back. Thank you for listening,just needed to talk to someone. Jenny x

16 Replies
oldestnewest

Hi Jenny, I have to go out but felt your anguish and wanted to let you know that someone out there has read your message and really feels for you so much.

Have you thought to give the NOS helplines a call and have a chat with a nurse and pour out all your feelings and medical history and so on. Tel: 0808 800 0035 If you cannot get through first time, keep trying. I have been told they are excellent by people that have used this free telephone service.

I have scoliosis and have lost 5" in height or even a little more so know all about that.

I will follow this post so I will be aware when someone else replies with help and advice.

Gentle hugs to you. :)

3 likes
Reply

Thank you Kaarina, it is horrible to be faced with this dilemma. I will try the helpline. Jenny x

1 like
Reply

Do let us know the outcome if you speak with one of the nurses at NOS.

Have you had a dexa and do you have a copy of the report to know your T scores? I am due another DEXA soon and am awaiting a date. The last one was three years ago. Having scoliosis and degenerative changes, the spinal readings are unreliable so we have to go with the hip T score for me. I have some compression at L2. I fall quite regularly unfortunately but have not fractured ........ something that terrifies me.

I was on Strontium Ranelate but this has unfortunately been withdrawn. I am not currently on any OP medication. I try to have a good diet including enough calcium, take supplements ie magnesium, boron and K2 and Vitamin D prescribed by my GP. I exercise the best I can which is mainly walking.

Reply

Hello. I can’t offer any helpful advice, but being on various medications that cause unpleasant side effects I sympathise with your dilemma. Whatever you do you should do it for yourself; it won’t help your family if you aren’t happy or suffer unpleasant reactions so concentrate on you and make the decision for you. I really just wanted to let you know that I can lend an ‘ear’ and will be thinking of you... let us know how you get on and what decision you make. Just remember, you can always change your mind, one way or the other!

L

5 likes
Reply

I agree with Lulet, after obtaining all the information you possibly can, whatever you decide - to go for the injection or not - you should do it for yourself.

Reply

It would be sensible to delay this until you feel you are ready/want to have it. Being bullied into medication is not a good thing. Talk to the NOS people and your doctor. It sounds as if you need to see someone who will look at you as a whole person and not a collection of symptoms.

I too react terribly to medications (alendronic acid made me very depressed) and I’ve had a year without bone drugs while I tried to decide what to do. Just about to try the HRT patch for osteoporosis -at least I can take the patch off if the side effects are too bad.

Best wishes , lois

Reply

Good morning Ladies,thank you for your replies. I did have a Dexa but have not had the results yet,but when they rang me about the injection they said I had had four fractures. I certainly knew about two of them, ouch!!! but not the other two.

The main reason I am petrified of this is that I had Anaphalactic Shock some years ago after a Penicillin Injection and am hopeless with tablets. I tried the Alendronic Acid Tablets last year with dire results.

I really feel under pressure, my Husband hasn't said a lot because he doesn't want to influence me, but he did say it would be as irresponsible has him not taking the Insulin for his diabetes.

I am going to ring the helpline later to see what they say, because I wonder if I could just postpone it for a while. Jenny x

Reply

Please call the helpline and of course you can postpone making a decision. It is entirely up to you and what you feel more comfortable with.

Reply

On a simpler level, if you can eat six prunes a day it helps with bone density. Astronauts use them to help with the bone loss of being in space. Unfortunately I have gut issues which make this impossible for me (probably also the reason I have osteoporosis)

Doing things like that can help you feel you are doing something useful and help you feel some sense of control.

Delay is your choice. It’s not the same as precision management of insulin where timing and regularity is crucial.

Good luck

1 like
Reply

I do sympathise. I am no good with pills, my AA was in liquid form and quite palatable and chewy cal/Vit D, also fine. I'm now on Denosumab but due to be changed to daily injections.

Have you or anyone on here thought about Homeopathy? I went to mine with unrelated waterworks trouble but they do look at the whole picture and along with tiny water pills she gave me some others to help the bones, no idea if they work (water ones did help) and of course it costs about £40 a visit but along with all the natural things might be of use. All the best, try not to worry. X

Reply

My dear dear Jenny. Oh how I understand.

I could get a bit unkind about your husband but I shan't. It's support you need right now.

I do not have even a tenth of the problems you have but I still have the anxiety about meds/no meds . I can't give you any advice even but I can give you empathy and you will have it in bucket loads from me.

The others on this forum are amazing so I'd suggest you take comfort from them. I haven't even read their posts but they are very likely to be very profound so

1 take heart

2 gather courage

3 listen to your instincts whilst being brave

And all the luck in the world with your decision

Xxx

Reply

Hi Kaarina, i feel you pain, i have severe arthritis, hypermobility syndrome causing a leaky gut, displaced fracture in my foot which hasnt healed in 8 months but they cant operate due to extent of osteoporosis. Never mind the scoliosis, spondylolisthesis, weight gain and height loss. Im in so much pain every day and with the leaky gut there is very little i can take that doesnt reflux. But i did it, 7 days of feeling uncomfortable people say like flu pains but i was ok other than the aching joints and what i can only describe as bone pain, possibly in my head but in the areas i know are weak more predominantly. If it helps your long term spinal health i think its worth a shot, it will get to the stage where your bones wont be able to heal them selves. fingers crossed, gently, for you xox

Reply

Hi Ladies, sorry I have been missing for a while, but I have been trying to decide what to do. I have decided to go for the Infusion and am having it on May 9th.

It hasn't been an easy decision as I am petrified of the side effects, but the consequences of not having it will be far worse.

Wish me luck and thank you all very much for your concern.

Jenny x

Reply

Hi Jenny,

Good for you for coming to a decision and I well appreciate it has not been easy. I wish you all the luck in the world and very best wishes to you. Do keep in touch, won't you. Gentle hugs. :)

Reply

Thank you Kaarina, it is nice to know someone understands.

Jenny x

1 like
Reply

I'm travelling right now so not able to keep up with forums. Just a quick suggestion re kyphosis. Physio can give you exercises to help straighten spine. And if you can manage it, take up Nordic walking. Just a few minutes a day will help upper body strength and probably help straighten you up, at least prevent things from getting worse. All the best.

Reply

You may also like...